Topic Options
#15132 - 02/07/01 06:58 PM Long term use of accutane and it's side effects!
Tina Nady Offline
Junior Member

Registered: 02/07/01
Posts: 3
I am a 30 year old female from Chicago with llamelar ichthyosis. I have been on 30 mg/day of Accutane for the past 5 years. It did great things for my skin topically and emotionally. I looked and felt great. Had regular tests done (blood & X-rays) and no problems. Recently, my derm recommended I go off Accutane for a while to cleanse my system and start using lac hydrin on my legs and tazorac on my arms. Well, I hate it! Too much maintenance for me. I'd rather take a pill and forget about all the creams. All I used along with Accutane is Aquaphore after a shower. I'm anxious to hear if any of you had this discussion with your dermatologist. I want to go back on accutane but am concerned with the long term effects on the body. I figure if my test results are normal then why not. Please give me your thoughts!

Confused in Chicago.
Tina

Top
#15133 - 02/08/01 12:41 AM Re: Long term use of accutane and it's side effects!
5297 Offline
Member

Registered: 09/28/00
Posts: 21
Loc: janesville Wi USA
Hey Tina,
My name is Melissa I have EHK i am covered in thick skin from head to toe except my palma and bottom of feet and my face is clearer. Well i was on accutaine at age 6 and made me sick then at athe age of 5 months then at theage of 25 which what i am now i was on it for 2 months it worked on my hands and face but thats about it. Then i tried Sorittane and after 3 weeks it made a HUGE difference I was in shock i can wear short sleeves and nobody would even know it! By the way girl i live really close to you! I live in Janesville,WI it's not that far from you i sure hope you write back.my e-mail is missyr@ticon.net

take care
Missy

Top
#15134 - 02/08/01 04:38 AM Re: Long term use of accutane and it's side effects!
Anonymous
Unregistered


Hey Tina, Hey Missy,
Well I have a different story, I was on accutane at age 16 for 10 years. It had good results at first but my body slowly built up a tolerance to it and the doses had to be increased. I to had all the usuall tests and xrays to see if it was doing any damage. I also was regularly taken off of accutane to "detox" my system. After ten years I did develop bone spurs in my hips and now my knees. Your doctor knows what he is doing by taking you off drug occasionally. By the way Tina, I am using tazorac at the moment and hate the routine applications and the greasy mess but it is all I am willing to use anymore. I have been putting it on my knee and have been experiencing increased pain in that knee which is leading me to believe that tazorac does have side effects despite whatever they say. By the way I have ehk like missy.
Keith.

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information